MAUDE Adverse Event Report: COVIDIEN MONOJECT SAFETY NDL 25 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT SAFETY NDL 25 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the needle broke off in the patient's back while a trigger point injection was being done in ambulatory care.The patient was transferred to the emergency department.General surgery was attempted under fluoroscopy to try to remove the needle.The needle was not removed and the patient, with the needle still in his back, was sent home on pain medication.The surgeon and the anesthesiologist had decided to wait until the patient recovers from the exploring that they did to try to find the needle.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A sample was returned for the evaluation.Upon sample analysis, the sample revealed a stretched cannula wall and cannula was missing since the needle broke off.During recreation test, it was found that the remnant section of the needle attached to the customer sample returned showed similar conditions when the cannula is bent beyond maximum specification angle.Per iso 9626:2016 the cannula breakage due to bending force should resist a maximum of 20 degrees bent.The supplier found no manufacturing issues on the product and confirmed that the product design remains being met.The needle breakage was likely due to the result of an excessive bending by the user during cannula insertion in patient.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
MONOJECT SAFETY NDL 25 X 1.5
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key9267323
Report Number1282497-2019-08746
Device Sequence Number2244296
Product Code FMI
UDI-Device Identifier10884521544697
UDI-Public10884521544697
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1182515
Device Catalogue Number1182515
Device Lot Number18032709
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;